Forum

Tecfidera, fatigue and memory

Hi all, Please can someone share their experiences of tecfidera and fatigue and memory loss. I thought that the tecfidera was supposed to stop the progression of the disease, but I seem to have got a 100 times worse since starting. I struggle to remember things post February 18th (when I started),and the fatigue us such that bow when I get home from work all I want to do is get into bed. When you spend 8 hours a day in a job you dislike, it would be nice to spend some quality time at home with the family. So, has anyone else suffered this side effects? Don’t think this gives all the answers as I’m trying to speed type on my phone. Thanks Simon, aged 30 and 1 month

Simon. Sorry to hear of your situation.

Tecfidera is not a cure. It modifies the progression of the disease. It will not stop it dead in its tracks. The best you can do, is presume that things would have been a whole lot worse had you not started tecfidera. Sorry buddy, but that is it.

For me, tecfidera has not resulted in a decline in memory or energy levels. My understanding of MS however, suggests these sort of things are disease symptoms, not drug side effects.

It seems that you are currently enduring a relapse. look after yourself. if you need sleep, then have it. eat well, rest well, de-stress and treat yourself like royalty. maintain an impeccable diet. drink some, not lots, of booze. indulge in optimism. know that the current shitty state of things will come to an end. you will find remission. and with it, you will find a renewed energy and appreciation for life.

focus on the light at the end of the tunnel. keep taking the drugs and just KNOW that things will get better.

chin up. good luck.

2 Likes

simon

i agree with paolo,

you’ll pull out of this.

think of this and smile!

carole x

1 Like

Hi Simon ,

I am in Tecfidera for a year and I have fatigue which is awful and almost paralyzed my personal life! I also have bad stomach pain and itching and redness!

Hi Simon,

i have the same problem with tecfidera after a year!

I find I’ve had much less energy and I’m more irritable and depressed since starting tecfidera. I did miss a few days worth (my delivery was sent to work and I was off work for a week) and I felt better. I’m just too worried that if I came off it completely I would relapse or progress quicker but I do wonder if the fatigue, mood swings etc are the MS or this drug.

Simon, if I was in your situation I would contact your ms nurse and ask if they think it’s the drugs or a relaps. I have come to regret not contacting when not ok. If it’s a relaps it needs to be recorded, if it’s the drugs you also need to discuss.

so sorry you dislike your job. Is their anyway you can improve your work situation, I am lucky, I love my job and the people I work with. I can’t imagine using up my limited energy on a job I disliked.

Good luck, let us know how you get on.

Hi I was wondering what everyone’s experiences are of tecfidera? I started this less than a week ago and I seem a bit weaker than usual. Im only just on the half dose at present so will be up to full dose within a month. I know everyone’s different to how they react to this message but I wouldn’t like to think the weakness/fatigue could get a lot worse (I have a little boy, who’s 3, who doesn’t stop!) Thankyou Katie

Hello, I have been on tecfidera since September 2018, so far much less fatigue no side effects from the drug but three more relapses. My doctor told me the first relapse was before the drug had taken action. My last relapse had totally different symptoms from previous ones, I don’t know what is going on. I assume it is the nature of this condition and this drug will not stop everything. I find exercise extremely helpful specially for energy level and dizziness. On the way back home from the gym I feel 100 times better just don’t push yourself too much try to build up gradually. Apparently exercise should be part of our life.Although I fail to Stick to it when I have a relapse or I feel low. Best wishes,

Hi

I have just come off Tecfidera as was getting throat infections all the time. I’m giving it a 12 week break and then will decide what’s next going back on it or choosing another DMD.

Fatigue was worse but not debilitating bloating quite often and really bad wind. Occasionally flushing and a few hives.

I was on it 2 and a half years.

I was on techfedira for a short time. Flushing was awful and swelling of the hands. Eventually I ended up in hospital with possibly a allergy to the drug and shingles. I have stopped taking this